200 mg and 400 mg film-coated tablet 
ibuprofen

Read all of this leaflet carefully before you start using this medicine. It contains information that is important to you.

This medicine can be obtained without a prescription. Alindrin must nevertheless be used with caution to achieve the best results.

Always use this medicine exactly as described in this leaflet or as directed by your doctor or pharmacist.

  • Save this information, you may need to read it again.
  • Contact the pharmacy staff if you need more information or advice.
  • Adults: You must contact a doctor if symptoms worsen or do not improve within 3 days of fever and 5 days of pain.
  • Children and adolescents: You must contact a doctor if the symptoms in children and adolescents worsen or do not improve within 3 days in case of fever and pain.
  • If you get any side effects, talk to your doctor or pharmacist. This also applies to side effects that are not mentioned in this information. See section 4.

In this leaflet: 
1. What Alindrin is and what it is used for 
2. What you need to know before you use Alindrin 
3. How to use Alindrin 
4. Possible side effects 
5. How to store Alindrin 
6. Contents of the packaging and other information 

1. What Alindrin is and what it is used for

Alindrin belongs to a group of medicines called NSAIDs (non-steroidal anti-inflammatory / anti-rheumatic medicines).

Alindrin is anti-inflammatory, analgesic, and antipyretic.

Alindrin usually works within 30 minutes, maximum effect is reached within 1-2 hours.

Alindrin is used for mild to moderate pain conditions such as headaches, toothaches, back problems, menstrual pains, muscle, and joint pain, and for fever in connection with colds.

2. What you need to know before using Alindrin

Do not use Alindrin

  • if you have reacted with allergic symptoms (eg asthma, difficulty breathing, nasal congestion, rash) to ibuprofen, acetylsalicylic acid, or similar anti-inflammatory drugs.
  • if you are hypersensitive to any of the excipients.
  • in ongoing or previous recurrent gastric or duodenal ulcers.
  • in severe liver and kidney diseases.
  • in severe heart failure.
  • in case of increased bleeding tendency.
  • of people who have previously had stomach bleeding or “ruptured gastric ulcer” in connection with medication with anti-inflammatory painkillers ( NSAIDs ).
  • during the last 3 months of pregnancy. During another period of pregnancy, Alindrin should only be used as prescribed by a doctor.

Warnings and cautions

Anti-inflammatory/analgesic drugs such as ibuprofen may be associated with a small increased risk of heart attack or stroke, especially when using high doses. Do not exceed the recommended dose or treatment time.

You should discuss your treatment with a doctor or pharmacist before taking Alindrin if you:

  • Have heart problems including heart failure, angina (chest pain) or if you have had a heart attack, bypass surgery, peripheral artery disease (poor circulation in the legs, nausea of ​​the feet due to narrow or blocked blood vessels), or some form of stroke (including “mini-stroke”) or transient ischemic attack ( TIA ).
  • Have high blood pressure, diabetes, high cholesterol, a history of heart disease or stroke in the family, or if you are a smoker.

The lowest possible dose and the shortest possible treatment time should always be sought to reduce the risk of side effects. In general, higher doses than recommended can lead to risks. This also means that the combination of several NSAIDs at the same dose should be avoided.

There is a risk of impaired kidney function in children and adolescents who are dehydrated.

You should not use Alindrin if you have or have had stomach ulcers or if you are hypersensitive to acetylsalicylic acid. If you have asthma, you should consult a doctor before using Alindrin.

Those with the following conditions should consult a physician before starting treatment with Alindrin: Inflammatory bowel disease, SLE (connective tissue disease), asthma, impaired renal or hepatic function, diseases with increased tendency to bleed, high blood pressure, and mild to moderate heart failure. Even those who have had stomach ulcers or duodenal ulcers should consult a doctor.

Medicines such as Alindrin may cause a small increased risk of heart attack or stroke. Such a risk increase is more likely with the use of high doses and with long-term treatment. Do not exceed the recommended dose or treatment.

Talk to your doctor or pharmacist about your treatment if you have heart problems, if you have had a stroke before, or if you think you have an increased risk of these conditions (for example, if you have high blood pressure, diabetes, high cholesterol or if you smoke).

Elderly people have an increased risk of side effects when treated with Alindrin, especially severe stomach side effects such as stomach bleeding. Elderly people should be aware of stomach side effects, especially at the beginning of treatment and if they occur, contact their healthcare provider.

Serious skin reactions have been reported with treatment with Alindrin. You should stop taking Alindrin immediately and seek medical attention if you develop any skin rash, mucous membrane ulcers, blisters, or other signs of allergy, as these may be the first signs of a very serious skin reaction. See section 4.

Stop taking Alindrin and contact a doctor immediately if you get any of the following symptoms ( angioedema )

  • swelling of the face, tongue, or throat
  • difficulty swallowing
  • hives and difficulty breathing.

For chickenpox, this medicine should not be used.

Alindrin 200 mg tablets should not be used in children under 6 years of age.

Alindrin 400 mg tablets should not be used in children under 12 years of age.

Alindrin may temporarily make it difficult to conceive during use. Do not use Alindrin if you are planning to become pregnant or have problems getting pregnant.

Alindrin and other medicines

Tell your doctor or pharmacist if you are taking, have recently taken, or will take any other medicines.

Alindrin may affect or be affected by certain other medicines. For example:

  • Methotrexate (medicines for tumors and disorders of the immune system)
  • Lithium (medicine for manic-depressive illness)
  • Warfarin, ticlopidine, acetylsalicylic acid ( anticoagulants )
  • Thiazides , furosemide , bumetanide ( diuretics )
  • Beta-receptor blockers (medicines for high blood pressure )
  • Captopril (medicines for high blood pressure, among others )
  • Ciclosporin, tacrolimus (medicine for transplant rejection)
  • Acetylsalicylic acid (medicine for pain and fever)
  • ACE inhibitors e.g. captopril, beta-blockers e.g. atenolol and angiotensin -II- receptor antagonists e.g. losartan (medicines that lower high blood pressure )
  • Corticosteroids in tablet form ( anti-inflammatory drugs)
  • Selective serotonin reuptake inhibitors, SSRIs (antidepressants)

Some other medicines may also affect or be affected by treatment with Alindrin. You should therefore always consult your doctor or pharmacist before using Alindrin with other medicines.

Never use several different painkillers at the same time without consulting a doctor or pharmacist.

Pregnancy, breastfeeding, and fertility

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

Alindrin should be avoided by women who are trying to conceive or are pregnant. Treatment during any part of the pregnancy should only be done after a doctor’s prescription.

Ibuprofen passes into breast milk but is unlikely to affect breast-fed infants. However, talk to your doctor about more than the temporary use of Alindrin during breast-feeding.

Driving and using machines

During treatment with Alindrin, side effects such as visual disturbances and fatigue may occur. This should be borne in mind at times when sharper attention is required, for example when driving a car. You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires increased vigilance. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and / or side effects. Read all the information in this leaflet for guidance. If you are not sure, talk to your doctor or pharmacist.

3. How to use Alindrin

Always use Alindrin exactly as your doctor has told you. Ask your doctor or pharmacist if you are unsure.

Alindrin tablets 200 mg

In case of pain and fever in case of cold,

adults and children over 12 years:

1-2 tablets of 200 mg up to 4 times daily, but not more than 6 tablets (1200 mg) per day. More than 2 tablets of 200 mg at a time does not give a better analgesic effect.

In case of pain and fever in case of cold,

children 6-12 years (over 20 kg):

1 tablet of 200 mg 1-3 times a day.

Adults:

Contact a doctor if symptoms worsen or do not improve within 3 days in case of fever and 5 days in case of pain.

Children and adolescents (under 18 years):

Contact a doctor if children from 6 years of age and adolescents need to use this medicine for more than 3 days, or if symptoms worsen.

Menstrual cramps,

adults, and children over 12 years:

2 tablets of 200 mg 1-3 times daily if needed. Take the medicine as early as possible at the beginning of your period for better effect.

Alindrin tablets 400 mg

In case of pain and fever in case of cold,

adults and children over 12 years:

1 tablet of 400 mg no more than 3 times daily. More than 1 tablet of 400 mg at a time does not provide a better analgesic effect.

Adults:

Contact a doctor if symptoms worsen or do not improve within 3 days in case of fever and 5 days in case of pain.

Children and adolescents (12-18 years) :

Contact a doctor if young people need to use this medicine for more than 3 days, or if their symptoms worsen.

Menstrual cramps,

adults, and children over 12 years:

1 tablet of 400 mg 1-3 times daily if needed. Take the medicine as early as possible at the beginning of your period for better effect.

4. Possible side effects

Like all medicines, Alindrin can cause side effects, although not everybody gets them.

Stop taking Alindrin and contact a doctor immediately if you get any of the following symptoms:

  • swelling of the face, tongue, or throat
  • difficulty swallowing
  • hives and difficulty breathing

Common (more than 1 person in 100 affected):

  • Gastrointestinal side effects (stomach pain, heartburn, nausea, vomiting, diarrhea)
  • Fatigue
  • Headache
  • Rash.

Uncommon (less than 1 in 100 people affected):

  • Allergic reactions (hay fever, itching, slight bleeding in the skin and mucous membranes)
  • Bleeding from the stomach and intestines (possible gastric ulcer ), gas formation, constipation, worsening of ulcerative colitis and Crohn’s disease, inflammation of the lining of the stomach ( gastritis )
  • Visual disturbances
  • Hearing impairment
  • Slight anxiety or insomnia.

Rare (less than 1 person in 1000 affected): 

  • Fluid retention ( edema )
  • Anaphylactic reaction ( hypersensitivity reaction with fever, rash, edema, and drop in blood pressure)
  • Blood count changes (decreased number of platelets or white blood cells )
  • High blood pressure, heart failure
  • “Broken stomach ulcer”
  • Liver effects
  • Kidney impact
  • Mucosa – and skin inflammation with high fever ( Stevens-Johnson syndrome )
  • Depression
  • Confusion
  • Non-bacterial meningitis (in most cases where meningitis has been reported, some form of the autoimmune underlying disease has been present)
  • Visual impairment.

Very rare (less than 1 person in 10,000 affected):

  • Skin effects such as epidermal detachment and/or diverse skin redness.

No known frequency (cannot be calculated from the available data):

  • Serious skin infections associated with chickenpox
  • Pancreatitis.
  • Widespread red, scaly rash with bumps under the skin and blisters mainly in the folds of the skin, on the torso and arms together with fever at the beginning of the treatment ( acute generalized exanthematous pustulosis ). Stop using Alindrin immediately if you develop these symptoms and seek medical attention immediately. See also section 2.

Note that Alindrin may cause the blood to coagulate more slowly.

Any gastrointestinal side effects are usually reduced if you take Alindrin with food.

Medicines such as Alindrin may cause a small increased risk of heart attack and stroke.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information. 

5. How to store Alindrin

Keep out of sight and reach of children. Do not use this medicine after the expiry date which is stated on the carton after EXP. The expiration date is the last day of the specified month.

The medicine should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

Empty packaging can be recycled via the Packaging Collection.

The pressure packaging is sorted as soft plastic packaging.

6. Contents of the packaging and other information

Content declaration

  • The active substance is ibuprofen 200 mg and 400 mg respectively.
  • The other ingredients are corn starch, magnesium stearate, sodium starch glycolate type A, anhydrous colloidal silica, hypromellose, macrogol 6000, talc, dye (titanium dioxide E171).

What the medicine looks like and the contents of the pack

Tablet 200 mg: White, round, biconvex, film-coated.

Printed packaging: 10, 20, or 30 tablets

Tablet 400 mg: White, oval, film-coated with a scoreline on one side.

Printed packaging: 10, 20, or 30 tablets

Marketing Authorisation Holder

Meda AB, Box 906, 170 09 Solna

Phone 08-630 1900

Muhammad Nadeem

Leave a Reply